MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. APTIO AUTOMATION

SIEMENS HEALTHCARE DIAGNOSTICS INC. APTIO AUTOMATION
Model Number APTIO AUTOMATION
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The siemens customer service engineer (cse) performed service repairs on the aptio automation system and observed the issue while troubleshooting robot configuration errors.The cse confirmed that all covers were secured and replaced the motor driver board.Siemens noted that the issue remained and performed additional services, including installing a new motor driver and replacing the tilting tube assembly.The cse reprogramed the stepper motor driver board, downloaded drivers, and installed firmware.The system was verified, and the module was operational.Siemens monitored the system's operation for a few days and identified the motor's temperature was normal.The cse noted no other issue.Siemens is investigating the event.
 
Event or Problem Description
Siemens was informed that a motor was overheating on an aptio automation system by siemens.A customer service engineer (cse) was onsite to service the system and identified the aliquoter module tube tilter motor was hot and disconnected power to the motor.There are no reports of patient intervention or adverse health consequences due to the motor overheating.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 22517506-2021-00311 on 03-nov-2021.Additional information (05-nov-2021): siemens reviewed the information and determined that the robot arm stepper motor driver that was used on-site included the wrong configuration and caused the stepper motor to overheat.Siemens determined the pre-programmed driver board comes pre-installed with the configuration for a new style motor and was not directly compatible with the older version of the motor that was installed on the system.Siemens concluded the system required an unprogrammed driver board to load the compatible program and identified no issue with the stepper motor.The aptio automation system by siemens is operating as intended, and no further evaluation of the system was required.Siemens updated section h6 (investigation conclusions) to include a new code.

Brand Name
APTIO AUTOMATION
Common Device Name
APTIO AUTOMATION
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
Manufacturer (Section G)
INPECO S.P.A
via givoletto 15
registration #: 3005509212
val della torre, torino 10040
IT   10040
Manufacturer Contact
rolando hualpa
511 benedict avenue
tarrytown, NY 10591
MDR Report Key12747155
Report Number2517506-2021-00311
Device Sequence Number20050918
Product Code LXG
UDI-Device Identifier00630414596754
UDI-Public00630414596754
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K043546
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPTIO AUTOMATION
Device Catalogue Number10713760
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer11/05/2021
Initial Report FDA Received Date11/03/2021
Supplement Report FDA Received Date11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown